Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 30, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 3, 2018, 8:37 AM CDT for Atchison County, Holt County, Missouri. It took effect at Sep 3, 2018, 11:33 AM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 8:37 AM CDT (13:37 UTC)
- In effect from
- Sep 3, 2018, 11:33 AM CDT
- Expired
- Sep 3, 2018, 11:36 PM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
237
WGUS83 KEAX 031337
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
837 AM CDT Mon Sep 3 2018
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-041336-
/O.NEW.KEAX.FL.W.0030.180903T1648Z-180905T0245Z/
/FFXM7.2.ER.180903T1648Z.180904T0000Z.180904T0245Z.NO/
837 AM CDT Mon Sep 3 2018
* At 8:15 AM Monday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 18.1 feet by this evening. The river will fall
below flood stage by tonight.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 14.6 Mon 08 AM 18.1 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$3 follow-up statements
150
WGUS43 KEAX 031339
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
839 AM CDT Mon Sep 3 2018
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-041338-
/O.CON.KEAX.FL.W.0030.180903T1648Z-180905T0245Z/
/FFXM7.2.ER.180903T1648Z.180904T0000Z.180904T0245Z.NO/
839 AM CDT Mon Sep 3 2018
The Flood Warning continues for
The Tarkio River at Fairfax.
* from this morning to Tuesday evening.
* At 8:15 AM Monday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 18.1 feet by this evening. The river will fall
below flood stage by tonight.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 14.6 Mon 08 AM 18.1 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$179
WGUS83 KEAX 031453
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
953 AM CDT Mon Sep 3 2018
...The Flood Warning continues for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-041452-
/O.EXT.KEAX.FL.W.0030.180903T1633Z-180905T0245Z/
/FFXM7.2.ER.180903T1633Z.180904T0000Z.180904T0245Z.NO/
953 AM CDT Mon Sep 3 2018
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Tuesday evening.
* At 9:15 AM Monday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 18.1 feet by this evening. The river will fall
below flood stage by tonight.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 15.7 Mon 09 AM 18.1 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$991
WGUS83 KEAX 040436
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1136 PM CDT Mon Sep 3 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-040506-
/O.CAN.KEAX.FL.W.0030.000000T0000Z-180905T0245Z/
/FFXM7.1.ER.000000T0000Z.180903T2115Z.180904T0122Z.NO/
1136 PM CDT Mon Sep 3 2018
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 11:15 PM Monday the stage was 15.8 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 8:22 PM Monday.
* Forecast...The river will continue to fall to 11.7 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 15.8 Mon 11 PM 15.7 early Tuesday morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:39 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 3, 6:39 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
639 AM CDT Mon Sep 3 2018
.Discussion...
Issued at 322 AM CDT MON SEP 3 2018
Regional radars continuing to show widespread rains occurring
across northwest Missouri with extension into central Kansas this
morning as a low-level jet of 20-30 kts overruns a convectively
produced outflow boundary. With time this morning, most fcst
models show this activity weakening as both the low-level jet and
available instability begin to decrease. Latest radar trends seem
to support this notion with higher reflectivity echos along the
southern edge of ongoing MCS showing some weakening within the
past hour or so. Heading into the day today, expect a gradual
decrease in rain chances as main precipitation shield seen on
radar imagery this morning lifts north into Iowa, leaving a mostly
dry day for our region. While we cannot totally rule out a passing
pop-up storm or two, lack of any appreciable forcing supports the
latest high-res model solutions which keep the bulk of our region
dry through the day. Did entertain the idea of canceling the
flash flood watch a little early, but decided against it with
moderate rains still falling across northwest Missouri this
morning, and will defer to the dayshift once rain stops falling.
With a fair amount of cloud cover expected to remain in place,
expect high temps a few degrees cooler than yesterday with
mid/upper 80s expected.
While today may be dry for most, our region is by no means out of
the woods for rain chances this week as the central U.S. remains
in prime position for continued moisture transport north from the
Gulf of Mexico. Another night of heavy rain is likely this
evening, however latest models suggest the bulk of this activity
will remain to our west overnight. Rain chances will likely
increase during the day on Tuesday as warm air advection continues
and synoptic-scale forcing increases in advance of an approaching
trough; however the main event looks to arrive on Wednesday as
main cold front begins moving through the region. This feature
will be accompanied by good midlevel vorticity advection along
with ample upper divergence as our region will reside in the
favorable right entrance region of an upper jet. Quick look at
PWAT values suggest values of 2-3 standard deviations above normal
prevailing across the region, which should set the stage for
another round of heavy rain with possible flooding. Latest model
trends suggest the front will be very slow to move through the
region which means that rain chances will continue right through
the end of the week and into early portions of the upcoming
weekend before the front finally clears the area. What does seem
readily apparent though, is that the well-established tropical
moisture connections seen on layered precipitable water imagery
this morning will remain in place for quite some time.
Additionally, Potential Tropical Cyclone #7 also poses some
concern as moisture associated with this feature begins lifting
north, likely in time to begin interacting with the
aforementioned frontal boundary that will linger across our region
through late week. All told, several rounds of shwrs and storms
will be possible from midweek on before main front clears the area
Saturday night/early Sunday. As was discussed yesterday however,
we need the rain and this week's system certainly promises to at
least help ease some of the drought impacts that have been
persisting across the area.
&&
.Aviation...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 639 AM CDT MON SEP 3 2018
Scattered shwrs/isolated storms developing this morning up towards
STJ, with radar trends showing more limited activity further south
towards KC area terminals. This activity will continue for a short
period this morning before drier conditions return by mid to late
morning. IFR cigs at STJ will also be possible this morning before
VFR conditions return later this morning. Elsewhere, expect VFR
conditions through much of the fcst period with winds remaining
from the south between 5-10 kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 1 PM CDT this afternoon for KSZ025-102.
MO...Flash Flood Watch until 1 PM CDT this afternoon for MOZ001>006-
011-012-020.
&&
Discussion...32
Aviation...32Hazardous weather outlook, Sep 3, 5:36 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 536 AM CDT Mon Sep 3 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 536 AM CDT Mon Sep 3 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight The majority of the area will stay dry today with the exception of far northern Missouri that will see storms continue through the early afternoon. While these storms are not expected to be severe, repeated rounds of showers and heavy rain could create areas of localized flooding. Flash flooding is possible if these storms intensify, resulting in a flash flood watch being continued for this area through 1pm today. The storms will move north into Iowa in the afternoon and evening timeframe leaving the area relatively hazard free except for some minor river flooding along the Missouri River. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A frontal boundary will move into the area Tuesday afternoon, bringing widespread showers and storms into western Missouri. This boundary will move slowly through the area through Wednesday allowing for prolonged rainfall of 1-2" with localized higher totals. This added rainfall could increase the possible river flooding throughout the region, as well as flash flooding if storms move over the same area in a short period of time. The rainfall will push north of the Missouri River Thursday. Tropical remnants from the Gulf of Mexico could make it up into our area Friday through Sunday, creating the possibility of even more flooding if soils are saturated this week. This will need to be watched closely as the week goes on. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:30 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 10 days |
| Sep 3, 5:41 AM CDT | Areal Flood Advisory | EAX | Atchison | 4 hr |
| Sep 3, 9:35 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 6 days |
| Sep 3, 9:35 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 8 days |
| Sep 3, 9:35 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 8 days |
| Sep 3, 9:35 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 9 days |
| Sep 3, 2:08 PM CDT | Flash Flood Watch | EAX | Atchison, Holt, Nodaway | 8 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.